Convolution and composition of totally positive random variables in economics

Miravete, Eugenio J. (2011) Convolution and composition of totally positive random variables in economics. Journal of Mathematical Economics, 47 (4-5). pp. 479-490. ISSN 0304-4068

Full text not available from this repository.

Abstract

This paper studies a class of multidimensional screening models where different type dimensions can be aggregated into a single-dimensional sufficient statistic. The paper applies results of totally positive functions to show that some critical properties of distributions of asymmetric information parameters, such as increasing hazard rate, monotone likelihood ratio, and single-peakedness are preserved under convolution or composition. Under some general conditions, these invariance results also provide a natural ordering of alternative screening mechanisms. I illustrate how these preservation results provide a unifying framework to interpret several contributions in economic models of adverse selection, moral hazard, and voting.

Item Type: Article
Uncontrolled Keywords: total positivity,log-concavity,basic composition formula,favorableness
Faculty \ School: Faculty of Social Sciences > School of Economics
Related URLs:
Depositing User: Pure Connector
Date Deposited: 13 Jan 2017 00:06
Last Modified: 22 Apr 2020 02:25
URI: https://ueaeprints.uea.ac.uk/id/eprint/62038
DOI: 10.1016/j.jmateco.2011.06.008

Actions (login required)

View Item View Item